Ask a doctor

Will Prednisone Help with Swelling and Pain from Sculptra?

I have been experiencing a lot of pain and swelling on one side of my face for three weeks after Sculptra. Would a course of Prednisone help?

Doctor Answers (3)

See your injector immediately

+3

Pain and swelling 3 weeks after a Sculptra treatment is unheard of. I have been using the product for three years. I am also a national Sculptra trainer and have never seen or heard of this prolonged a reaction.

Follow up with your injecting physician is mandatory at this point. There could be an underlying condition, e.g. infection, that needs to be addressed on an urgent basis. Your physician should be able to guide you in a course of action. If you are fearful of returning to your treating physician, see a board certified plastic surgeon.

Good luck!

Manhattan Plastic Surgeon
4.5 out of 5 stars 30 reviews

Prolonged pain and swelling after Sculptra

+2
Swelling and sensation of pressure to be expected for a few days after Sculptra injection. However, something adverse may have occurred if you experience prolonged pain and swelling for 3 weeks after a Sculptra injection as there may be risks of infection and/or nerve impingement. You should be evaluated at once if such complication were to take place.

Web reference: http://www.drwilliamting.com/Sculptra_Liquid_Facelift.html

Bay Area Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Sculptra

+2

Sculptra injections typically have mininal pain associated with them and afterwards patients discomfort level is also relatively low.  Swelling is a side effect that every patient injected with Sculptra will have, but typically resolves within 5-7 days, with any residual swelling reolving by 2 weeks. 

The symptoms of pain and sweliing you are describing  at 3 weeks post injection are extremely atypical and need to be evaluated.  I presume you were injected by a board-certified dermatologist or plastic surgeon/facial plastic surgeon since they are they only professional trained by Sanofi-aventis to perform these injections.  If not I would recommend you seek one out.

Annapolis Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...